Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes a skin rash?

about 3 months ago I raked by leg across a metal bar, but it didn't break my skin and i deep painful bruise began about a months later a strange rash broke out around the area and it started to spread around the bruised area. The rash looks a lot like my mom psoriosis (I am not sure I am spelling that right). The rash occassionally hurts pretty deep and it itches at times. I have tried triple antibiotic cream. It will seem to start to heal and go away then flares back up. Now a very simular rash has spread to my leg, but that rash is not at all painful
Fri, 30 Jan 2015
Report Abuse
Question is related to
Diseases and Conditions ,  
Dermatologist 's  Response
Hello. Thank you for writing to us.

It could very well be related to psoriasis. The salient features being that it is itchy at times and there is a positive history of psoriasis in your family.
Moreover, history of trauma preceding the rash is significant and is a feature of psoriasis. This phenonmena is known as koebnerization.
I suggest you to get it reviewed with a dermatologist.
Psoriasis is fairly distinctive in appearance and classically affects extensor skin surfaces of legs e.g knee and shin.
Psoriasis may involve other body sites as well and could be a clue to diagnosis. Scalp involvement with itchy scaly patches is commonly seen in psoriasis.
If this turns up as psoriasis it would most likely be treated with topical potent steroid ointments with or without salicylic acid Or topical calcitriol/ calcipotriol with or without topical steroids.
Topical emollients would help and you may use them frequently.

Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

We took our 22 month daughter to the fruit farm and she ate her bodyweight in raspberries and strawberries. When she woke she had an angry raised red rash up her legs and arms which disappeared when pressed. By the time we spoke to a doctor it had completely disappeared. she was fine in herself, quite happy with no temperature. When she awoke she had the rash back again, what could it be

doctor1 MD

hi, i had got a burn from a muffler about a month ago and it has healed pretty good ,then last week a rash goes around the outside of the burn were i had a bandaid its thick red and itchy why did i get the rash after it looked pretty much healed up i had also used a burn gel

doctor1 MD

My three-year-old have blister type spots on her toes and red spots below the skin on the bottoms of her feet. She has no other symptoms other than her pediatrician saw her about two weeks ago and said she has a yeast rash on her rear-end. She didn t have anything on her feet at the time. My two-year-old has had some little raised bumps on his legs within the last couple of days. He is also getting a rash on his rear-end, which he didn t have at the time my three-year-old was first diagnosed. What could the rash on the feet be, and are they connected to the rashes on their rear-ends? Thanks.

Recent questions on  Skin rash

doctor1 MD

I work in a Early Childhood room for a school. The head teacher was just diagnost with MRSA . I have what appears to be a small red dots on my wrist and the right side of my face. Also a patchy red area the size of a quarter has just shown up about an inch away from the red spot on my wrist. One of the kids was diagnost with a staff Infection impatigo. Would my rash be a concern? Chris @ YYYY@YYYY

doctor1 MD

Hi, my 1 year old baby began drinking whole milk on Dec 16th. Since then, she has not been sleeping well, her stool is white in color and she has developed a terrible diaper rash. Before whole milk she was drinking Similac Sensitive (lactose-free). Two days ago I switched her back to the Similac and her diaper rash has cleared and her stool color looks normal again. Do you think she is lactose intolerant? What milk should I feed her?

doctor1 MD

Hello Dr, I ve been facing problem with irregular menstruation since i was 17 until i was diagnosed with PCOS.By the grace of god I always had a flawless and glowing skin throughout my life until lately I took biotin for hair and it broke me out near my nose area and forehead.It left some blemishes but somehow started clearing up an then i went on Diane35 for pcos,it started clearing my skin but on the first day of my cycle the rashes like pimples were back on the same place..ause cIm on my second month with diane and im tensed about my skin.I cry everyday when i look into the mirror.its becoming difficult for me to handle..can i take minocycline with the contraceptive,im not involved in sexual activities.plz help!!

doctor1 MD

my daughter is living in a dorm on college campus this year and has experienced rashes, fever, headaches, body aches and now suffers from lack of ability to finish her thoughts and suddenly is struggling testing. The campus found mold in her room and CO2 levels at 1250-1500 and claim they have resolved these issues. However, the memory loss just started and when she left town this past weekend, her fever and aches and rash disappeared. Now she has returned to her room and has a fever and headache. What could be causing this and should we push to move her to a different dorm room for the remainder of the semester?

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?